A drug alert has been issued in the Vernon area.
Drug users are warned of a blue granular drug known as electric blue being sold in the North Okanagan.
The drug, which contains fentanyl and etizolam — a benzodiazepine, has a high risk of overdose and prolonged sedation.
Interior Health’s alert said electric blue may not respond to naloxone.
The drug alert will be in effect until Nov. 27.
“The alert was based on drug testing,” said IH communications officer Susan Duncan. “At this point, we have not received reports of overdoses specific to this substance, but we want people to be aware and take precautions.”
To reduce the risk, users are urged to get drugs checked. In Vernon, this can be done at the Downtown MHSU and OPS at 3306A 32nd Ave and at the Cammy LaFleur Street Outreach.
Mixing with other drugs or alcohol are not recommended. If using, don’t use alone or have someone check on you.
IH says use at an overdose prevention or supervised consumption site if one is available.
If using alone is the only option, consider using the Lifeguard app which can connect with 911 emergency responders in the event of an overdose. The app is available on Android and iPhone.
Naloxone kits and training are available at Cammy LaFluer, Turning Points Collaborative, IH MHSU and at various pharmacies. To find out more, visit towardtheheart.com/site-finder.